MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420-CONTROLLER
Medical Device Problem Codes Disconnection (1171); Power Problem (3010); Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the controller exhibited an unexpected loss of power due to a double disconnect, no further information is available.The controller remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the controller (b)(6) was not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed a controller power-up event, with an associated motor start event, logged on 25/aug/2024 at 13:14:30, indicating a loss of power to the controller.The data point recorded prior to the loss of power revealed that a power adapter was connected to power port one (1) and no power source was connected to power port two (2).The data point recorded after the loss of power revealed that bat(b)(6) was connected to power port one (1) and bat(b)(6) was connected to power port two (2).No anomalies were recorded leading up to the loss of power.The controller was without power for 51 seconds.As a result, the reported event was confirmed.Review of the alarm log file also revealed 208 low flow alarms logged since (b)(6) 2024.This is an additional finding, unrelated to the reported event.Based on the limited information available, the device may have caused or contributed to the observed low flow event.Based on the risk documentation, possible causes of the low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, poor vad filling, and/or inappropriate pump rotational speed.The most likely root cause of the reported controller loss of power event can be attributed to a disconnection of both power sources by the patient, as described in the event details.Capa pr00551638 is investigating controller losses of power.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was further reported that the ventricular assist device (vad) exhibited several low flow alarms due to malposition of the inflow cannula after left ventricle (lv) remodeling.The vad remains in use.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for a correction.Updated b5, h6, h11 and additional codes.Additional products: d1: heartware ventricular assist system ¿ 1103vad d4: model #: 1103 / catalog #: 1103/ expiration date: unk / serial or lot#: (b)(6) d4: udi information is unable to be obtained as the necessary information is unavailable and d4 udi is therefore blank.D9: no h3: no h4: unk h5: yes h6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for a revision to the product event summary.Revised product event summary: the controller ((b)(6)) and ventricular assist device (vad) ((b)(6)) were not returned for evaluat ion.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed a controller power-up event, with an associated motor start event, logged on (b)(6) 2024 at 13:14:30, indicating a loss of power to the controller.The data point recorded prior to the loss of power revealed that a power adapter was connected to power port one (1) and no power source was connected to power port two (2).The data point recorded after the loss of power revealed that bat985484 was connected to power port one (1) and bat957246 was connected to power port two (2).No anomalies were recorded leading up to the loss of power.The controller was without power for 51 seconds.Review of the alarm log file also revealed 208 low flow alarms logged since (b)(6) 2024.As a result, the reported controller loss of power and low flow events were confirmed.The reported malposition event could not be confirmed due to insufficient evidence.Based on the limited information available, the device may have caused or contributed to the reported event.Based on the available information, the most likely root cause of the reported malposition event may be attributed, but not limited, to left ventricle remodeling.Based on the risk documentation, possible causes of the low flow event may be attributed to multiple factors including but not limited to poor vad filling, potentially associated with the reported pump malposition event, thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, and/or inappropriate pump rotational speed.The most likely root cause of the controller loss of power event can be attributed to a disconnection of both power sources by the patient, as described in the event details.Capa pr00551638 is investigating controller losses of power.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key20351668
Report Number3007042319-2024-04600
Device Sequence Number12758229
Product Code DSQ
UDI-Device Identifier00888707000420
UDI-Public(01)00888707000420(17)180930(2
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2018
Device Model Number1420-CONTROLLER
Device Catalogue Number1420-CONTROLLER
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer11/08/2024
11/11/2024
11/22/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/11/2024
11/15/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown